MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the physician was treating a lesion in the sfa using a hawkone atherectomy device.The lesion exhibited 90% stenosis and was severely calcified.It was reported that the device was used for several passes.When it was being withdrawn through the proximal sfa the nosecone of the device separated.It was reported that a 6f sheath was replaced by an 8f sheath.Then a 10mm snare was used to remove the tip and spider.The procedure was completed by placing a 0.035¿ wire up and over to the tibial artery.Then the entire sfa was predilated with a 4 x 200 mm evercross balloon.Then distal to the proximal sfa, a 5x150, a 6x150 and a 6x80 inpact admirals were deployed.The final runoff showed open and patent vessel.
 
Additional Manufacturer Narrative
Device evaluation: the hawk one was received in two segments.The proximal segment attached to a cutter driver with the proximal portion of the laser drilled coil stretched distally.The distal segment included the laser drilled tip, flush mouth, and distal rotating tip.Loaded within the rotating tip of the hawkone was the spider fx.The filter assembly was pulled back to the distal tip of the distal assembly of the hawkone.The blue 6f cook sheath was inspected and noted blood within the valve.The distal tip of the sheath showed a tear approximately 3 mm in length.The cutter driver attached to the hawkone.The thumb-switch was in the forward position.The drive shaft was advanced out of the cutter window with the cutter assembly attached.The proximal end of the fracture face of the laser drilled tip showed the platinum iridium stretched out longitudinally.A spider fx was loaded through the distal assembly.A loop the capture wire was observed approximately 45 cm from the distal tip.The ptfe material of the capture wire was stripped distal of the observed loop.The distal assembly which was fractured distal the cutter window was curved at the distal end.Zipper tearing was noted throughout the guidewire tubing.The coils showed uneven spacing due to the bending of the assembly.Two images were provided by the customer and saw no indication the tip was detached; however improved luminal clearance of the vessel after treatment was noted.The returned devices and damages noted during inspection are consistent with the potential outcome of a prolapse event.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6391286
Report Number2183870-2017-00120
Device Sequence Number759701
Product Code MCW
UDI-Device Identifier00643169728769
UDI-Public00643169728769
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2019
Device Catalogue NumberH1-M
Device Lot NumberA370738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2017
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by ManufacturerNot provided
05/31/2017
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date06/28/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight76